Comments:Elan shares plunge as another patient dies

Back to article

Wikinews commentary.svg

This page is for commentary on the news. If you wish to point out a problem in the article (e.g. factual error, etc), please use its regular collaboration page instead. Comments on this page do not need to adhere to the Neutral Point of View policy. Please remain on topic and avoid offensive or inflammatory comments where possible. Try thought-provoking, insightful, or controversial. Civil discussion and polite sparring make our comments pages a fun and friendly place. Please think of this when posting.

Use the "Start a new discussion" button just below to start a new discussion. If the button isn't there, wait a few seconds and click this link: Refresh.

Start a new discussion

Contents

Thread titleRepliesLast modified
I think the drug should be withdrawn from the market015:06, 19 February 2010

I think the drug should be withdrawn from the market

I assume the "fatal brain disease" you are referring to is progressive multifocal leukoencephalopathy, a degeneritive and often fatal brain disorder caused by reactivation of the JC virus, a virus that is harmless unless a person is immunosuppressed, which can occur from chemotherapy, other immunosuppressent drugs such as the drug in question, and AIDS. Given the dismal prognosis for the disease (80% of patients are dead in six months) I feel that the drug should be withdrawn from the market. Now, as of 2010, at least 35 cases of the disease have occured in patients taking tysabri.

Immunize (talk)15:06, 19 February 2010